Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


Paracompact product spaces defined by ultrafilters over the index set

Author: L. Brian Lawrence
Journal: Proc. Amer. Math. Soc. 108 (1990), 513-519
MSC: Primary 54D18; Secondary 54B10, 54B15, 54D40, 54G10
MathSciNet review: 987610
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ \omega = \{ 0,1, \ldots \} $, and suppose that for each $ i \in \omega ,{C_i}$ is a compact Hausdorff space with weight $ \leq c$. A filter over $ \omega $ defines a topology on $ \prod\nolimits_{i \in \omega } {{C_i}} $. We prove that the continuum hypothesis implies the existence of ultrafilters over $ \omega $ for which the corresponding product space on $ \prod\nolimits_{i \in \omega } {{C_i}} $ is paracompact. Moreover, we show that every $ {\mathbf{P}}$-point in $ \beta \omega - \omega $ is an ultrafilter with this property. Since box products appear as closed subspaces of ultrafilter products, our theorem extends results of Mary Ellen Rudin (1972) and Kenneth Kunen (1978).

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54D18, 54B10, 54B15, 54D40, 54G10

Retrieve articles in all journals with MSC: 54D18, 54B10, 54B15, 54D40, 54G10

Additional Information

PII: S 0002-9939(1990)0987610-1
Keywords: Paracompactness, box product, Stone-Čech remainder, $ {\mathbf{P}}$-point, $ {\mathbf{P}}$-space
Article copyright: © Copyright 1990 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia